MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3547001
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 05/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: 700cc mentor memorygel breast implant, catalog #3547001, serial (b)(4), lot #265570.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female underwent breast augmentation revision with 700cc mentor memorygel breast implants.On 5/24/2018 bilateral rupture and baker¿s grade iii capsular contracture was observed on (b)(6) 2018.As a result, bilateral prosthesis replacement with 500cc mentor memorygel breast implants is scheduled for (b)(6) 2018.(see 1645337-2018-03951 for contralateral prosthesis report).
 
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on (b)(6) 2018.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
The evaluation of the returned device was completed by the failure analysis lab on 11/13/2018.Device evaluation summary: it was reported that a 57-year-old female underwent breast augmentation revision with 700cc mentor memorygel breast implants.On (b)(6) 2018 bilateral rupture and baker¿s grade iii capsular contracture was observed on (b)(6) 2018.The device was received with clear gel.Yellow material was observed within the device and gel on the shell surface.During initial examination parallel lines of shell wear were observed on the anterior and posterior aspect, suggesting in-vivo folding or creasing of the device.A rent was also discovered within the shell wear on the posterior aspect, measuring approximately 0.9 cm.No other anomalies observed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.The mentor product analysis lab concluded that the rent and shell wear occurred sometime subsequent to the removal of the device from its protective packaging.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.Because mentor product analysis lab was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Rupture is a known complication associated with these devices and is referenced in our product insert data sheet.According to the information provided, the product evaluation team concluded the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7648527
Report Number1645337-2018-03950
Device Sequence Number275191
Product Code FTR
UDI-Device Identifier00081317000952
UDI-Public00081317000952
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2008
Device Catalogue Number3547001
Device Lot Number265570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer09/19/2018
11/13/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date10/16/2018
11/14/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR